Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skinny but HIGH cholesterol!
Dec 7, 2004

Hi... I've been on very successful & side-effect free treatment with Sustiva/Truvada for about 9 weeks. I am 40, 5'8 & 132 lbs. I have always been slim, my heaviset weight was 140. I've only lost about 7 lbs. since being diagnosed about 3 months ago, due to a lighter appetite. Here is the difficult irony: I have been battling high cholesterol for several years (caused in part by HIV??) that was well controlled by Lipitor, but ceased taking it when I started treatment. My cholesterol is back up to the mid-200's (the LDL low). How can I gain back the lost weight, without eating all the foods we think of as troublesome? I don't want to add the stress of statins to my liver.

Response from Dr. Conway

A few issues here. Some of what you are having may relate to heredity...It may be that high cholesterol is part of your genetic make-up and you need to take pills for it.

As for your medications, the two "third drugs" associated with the least effects on your cholesterol are Viramune and Reyataz. Sustiva is quite good in this regard, but not the best. You may want to think about that.

As for what you can do, stopping smoking (if this applies to you) is a great idea, as is a good aerobic and weight training exercise plan. Not only will this help with the cholesterol, it may also but some muscle on you. The diet can eb designed to help you gain weight (high protein) without affecting your cholesterol, so you should discuss this with a professional dietician.



Previous
Re:Regarding mutual masturbation
Next
painful gums and painful teeth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement